How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A. Clark Your Own Question
Dr. A. Clark
Dr. A. Clark, Pediatrician
Category: Pediatrics
Satisfied Customers: 4437
Experience:  33 years of experience as a general pediatrician in private practice and in pediatric urgent care.
17654155
Type Your Pediatrics Question Here...
Dr. A. Clark is online now
A new question is answered every 9 seconds

My baby is taking omnicef and has one more day of taking it.

This answer was rated:

My baby is taking omnicef and has one more day of taking it. She has diarrhea. She is having 4 diapers a day with diarrhea. How long will the diarrhea last? She is eating good, no vomiting. Last week she had 3 doses of augmentin that gave her diarrhea as well and then she had a rocephin injection. Would all those contribute to her diarrhea? I am feeding her bananas and giving her yogurt as well. And the diarrhea is not causing a rash because I am using cream at every diaper change. Just worried about her little tummy. Plus, I was on zithromax at the same time she was on antibiotics and she is breastfed, so could she be having diarrhea from that as well?

Dr. A. Clark :

I'm happy that you have asked me to assist you with your child and hope that you can benefit from my many years of helping parents like you.

Dr. A. Clark :

Hi.

Dr. A. Clark :

Omnicef, like most antibiotics, can cause diarrhea and in infants actually make them have red stools!

Dr. A. Clark :

Augmentin is even worse about upsetting the stomach but not the Zithromax you are taking while nursing.

Dr. A. Clark :

Are you giving her any probiotics?

Customer:

Her stools are a brownish color with a hint of orange color. I am feeding her yogurt, but it's the gerber yogurt and I don't know if it has sufficient probiotics.

Customer:

Her last dose is tomorrow. I think it is causing stomach upset, because I hear rumbling every now and then. But she is eating well

Customer:

S]Q\

Dr. A. Clark :

Why don't you pick up some Florastor, a probiotic available without a prescription as it will work better.

Customer:

Ok. Will it end after her antibiotic is finished?

Dr. A. Clark :

It should and the probiotic will help.

Dr. A. Clark :




Please let me know if you have any further questions and if not I hope you will take advantage of the opportunity to rate my advice when you exit chat. Please feel free to ask for me by name the next time you have a question about your children.




Dr. A. Clark and 2 other Pediatrics Specialists are ready to help you
Customer: replied 2 years ago.
My baby is sick again with another cold and ear infection. She had one in September too. I took her back to the doctor today because after the antibiotics were completed, fever returned with a cough. Ear infection is gone and chest is clear, but she has a cold. She is also yawning all day, every couple of minutes. I'm very scared because I pricked my finger with a needle after starting an IV. The patient tested HIV negative and I tested HIV negative at 6 weeks and 12 weeks. I am breastfeeding and I'm afraid I've made my baby sick and that I haven't developed antibodies yet. Have I made her sick?
You are just like most mothers I visit with in that you immediately blame yourself for any illness or accident that befalls your child! All babies catch viruses since they have no immunity to them and anyone around her can transmit it to her so don't feel like you are her only source of germs.

You did all you needed to do to be reassured you did not catch HIV so I would not worry at all and lots of us have stuck ourselves.

As to the yawning, medical experts have long debated this very normal phenomenon and no one agrees on why we yawn but we all agree it is normal so I would not worry.
I trust you found my answer helpful and will return to rate my reply as that is the only way experts are compensated for our time. Thanks.
I apologize as the website finally updated and showed you already rated me. Thanks so much.
Customer: replied 2 years ago.
I am just so afraid I've made her sick. Now she has eczema. But I don't know if it's caused by food allergies. She ate a strawberry and now has eczema on her arms and lower legs. And her cheeks. She also tried eggs. Could that be causing her to have eczema or could her eczema indicate HIV? I just don't understand how I could test negative at 12 weeks and she keeps getting sick, what should I do?
Again, this has nothing to do with you and NOT a sign of HIV. Eczema is quite common in babies, especially in families with a history of eczema, asthma or hay fever and even more common in the winter when your heat is on the and the air is dry already.

Foods can cause flareups of allergy but more likely she is just a baby with eczema, as were all three of my children and all you need to do is keep her skin moisturized with a good lotion. The best one I've found is called CeraVe lotion and can be found at CVS and Walgreen's pharmacies with other skin care products.

You don't need to keep worrying about HIV as it is highly unlikely that you were exposed in the first place and as I said last time, mothers tend always to blame themselves for every illness or accident their kids suffer.